Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 59, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 6, 2023, 4:35 PM EDT for Crawford County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2023, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 6, 2023, 5:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:47 PM EDT | TSTM WND DMG | 4 W Saegertown, PA | Several trees down in Hayfield Township. |
| Jul 6, 4:54 PM EDT | TSTM WND DMG | 6 W Venango, PA | Roof blown off of a barn near intersection of West and Maple Roads in Cussewago Township. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WUUS51 KCLE 062035
SVRCLE
PAC039-062115-
/O.NEW.KCLE.SV.W.0059.230706T2035Z-230706T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
435 PM EDT Thu Jul 6 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Crawford County in northwestern Pennsylvania...
* Until 515 PM EDT.
* At 434 PM EDT, severe thunderstorms were located along a line
extending from near Harmonsburg to near Atlantic, moving northeast
at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Meadville, Titusville, Cambridge Springs, Linesville, Adamsville,
Canadohta Lake, Riceville, Harmonsburg, Lincolnville, Guys Mills,
Atlantic, Cochranton, Saegertown, Conneautville, Conneaut Lake,
Hydetown, Springboro, Blooming Valley, Townville and Spartansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8009 4148 8016
4149 8041 4185 8042 4185 7962 4162 7961
TIME...MOT...LOC 2034Z 246DEG 9KT 4172 8029 4148 8024
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clark2 follow-up statements
864
WWUS51 KCLE 062055
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
455 PM EDT Thu Jul 6 2023
PAC039-062115-
/O.CON.KCLE.SV.W.0059.000000T0000Z-230706T2115Z/
Crawford PA-
455 PM EDT Thu Jul 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CRAWFORD COUNTY...
At 455 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Cambridge Springs to 8 miles
south of Meadville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Meadville, Titusville, Cambridge Springs, Riceville, Lincolnville,
Canadohta Lake, Guys Mills, Cochranton, Saegertown, Hydetown,
Blooming Valley, Townville, Spartansburg, Venango, Woodcock and
Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8009 4148 8016
4148 8027 4164 8028 4181 8024 4185 7962
4162 7961
TIME...MOT...LOC 2055Z 244DEG 12KT 4176 8017 4152 8012
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clark577
WWUS51 KCLE 062113
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
513 PM EDT Thu Jul 6 2023
PAC039-062122-
/O.EXP.KCLE.SV.W.0059.000000T0000Z-230706T2115Z/
Crawford PA-
513 PM EDT Thu Jul 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
515 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8009 4148 8016
4148 8027 4164 8028 4181 8024 4185 7962
4162 7961
TIME...MOT...LOC 2112Z 246DEG 9KT 4176 8017 4152 8012
$$
ClarkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:09 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 6, 4:09 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 409 PM EDT Thu Jul 6 2023 .SYNOPSIS... A cold front will move east across the area through tonight, followed by high pressure for Friday. A low pressure system will arrive across the Ohio Valley on Saturday into Sunday, followed by high pressure once again for early next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Scattered to widespread showers and thunderstorms continue across the area this afternoon, although the most intense convection appears confined to along and east of the I-77 corridor, associated with a pre-frontal boundary and coincident with a strong DCAPE gradient and steep low-level lapse rates. The strongest wind gusts so far today have generally been in the 40 to 50 mph range. Heavy rain with rainfall rates in excess of 2 inches per hour will remain possible with the strongest thunderstorms through sunset. The actual cold front appears to be working its way southeast across Michigan this afternoon, although the remaining shower/thunderstorm activity behind this pre-frontal trough appears to pack much less of a punch, given the weak thermodynamic environment in play. For tonight, shower and thunderstorm activity will generally diminish following sunset with the exception of along the cold front where rain chances may persist, especially across NE OH/NW PA and along the lakeshore. Much more comfortable and quieter weather is anticipated for Friday with dew points lowering into the upper 50s. Highs will be near to slightly below average in the upper 70s to lower 80s under mostly sunny skies. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... High pressure moves east of the region allowing low level moisture to return by the afternoon. Approaching upper level trough and a weak cold front should provide lift to the region. It looks like scattered to numerous showers/thunderstorms develop by late afternoon then spread eastward across the region. We will need to monitor for some locally heavy rainfall across the region. Any remaining showers/thunderstorms end from west to east with the weak cold frontal passage. High pressure spreads into the area by Sunday night with dry conditions expected. Temperatures should be slightly cooler than seasonal averages through the short term. && .LONG TERM /MONDAY THROUGH THURSDAY/... High pressure moves west to east across the region through Monday night. Lots of uncertainty on when the next cold front arrives as ripples of low pressure move through the trough that reaches southward to the Northern Plains to Central Great Lakes. The trough and the approaching cold front will interact with the increased low level moisture bringing increased shower/thunderstorm chances to the region Tuesday and beyond. Best chances appear to be Wednesday night into Thursday. Temperatures should return to near or slightly above seasonal averages. && .AVIATION /18Z Thursday THROUGH Tuesday/... Mainly VFR across the TAF sites early this afternoon, although scattered to widespread showers and thunderstorms are developing across the eastern half of the area which could briefly result in MVFR to IFR conditions. As a cold front moves south across the lake overnight, ceilings will quickly drop to MVFR and IFR at all TAF sites except for TOL/FDY. Isolated pockets of LIFR are also possible late tonight into early Friday morning. Conditions should quickly improve to VFR areawide by mid to late morning. Winds are generally out of the south to southwest early this afternoon, 5 to 10 knots. Any thunderstorms that impact the TAF sites have the potential to produce gusty winds of 25 to 35 knots. Winds will shift towards the west and northwest, becoming generally northerly behind the cold front late tonight into tomorrow. Outlook...Non-VFR possible in scattered showers and thunderstorms Saturday into Sunday. && .MARINE... A cold front will cross Lake Erie this evening. In the wake of the front northerly winds increase to 10 to 15 knots with waves building to 2 to maybe 4 feet. Currently think we can keep the RIP current risk low but will need to monitor closely. High pressure builds into the region Friday with winds becoming light. Winds swing around to the east and increase on Saturday but should remain under 15 knots. Winds lighter from an easterly direction for Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...MM LONG TERM...MM AVIATION...Kahn MARINE...MM
Hazardous weather outlook, Jul 6, 3:36 AM EDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 336 AM EDT Thu Jul 6 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070745- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 336 AM EDT Thu Jul 6 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-070745- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 336 AM EDT Thu Jul 6 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 6, 2:16 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
216 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM Tstm Wnd Gst 5 NNE Lakewood 41.55N 81.77W
07/06/2023 M49 MPH LEZ146 OH Buoy
Buoy station 45176 5 NNE Lakewood gust to 43
knots.
&&
MainesLocal storm report, Jul 6, 2:19 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
219 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Tstm Wnd Gst 3 N Cleveland 41.52N 81.68W
07/06/2023 M49 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland.
&&
MainesLocal storm report, Jul 6, 2:21 PM EDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
221 PM EDT Thu Jul 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM Tstm Wnd Gst 3 WNW Cleveland 41.50N 81.73W
07/06/2023 M45 MPH LEZ146 OH Mesonet
Mesonet station XCLE Cleveland - Edgewater
gust to 39 knots.
&&
MainesSpecial weather statement, Jul 6, 3:19 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
319 PM EDT Thu Jul 6 2023
OHZ011-061945-
Cuyahoga OH-
319 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southeastern
Cuyahoga County through 345 PM EDT...
At 319 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Royalton, or 10 miles south of Cleveland, moving northeast at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Parma, Lakewood, Strongsville, North Royalton, Solon,
Warrensville Heights, Garfield Heights, Maple Heights, Parma Heights,
Broadview Heights, Brook Park, Middleburg Heights, Brecksville,
Bedford, Seven Hills, Brooklyn, Bedford Heights, Independence and
Walton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4140 8147 4135 8153 4135 8159 4131 8158
4128 8162 4128 8181 4133 8184 4150 8180
4149 8176 4150 8172 4149 8171 4151 8169
TIME...MOT...LOC 1919Z 213DEG 8KT 4134 8175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 6, 3:42 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
342 PM EDT Thu Jul 6 2023
PAZ001-002-062045-
Northern Erie PA-Southern Erie PA-
342 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of Erie County through
445 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 14 miles east of Conneaut, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Heavy rainfall
will also accompany all thunderstorms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Erie, Girard, Waterford, Albion, Northwest Harborcreek, Harborcreek,
Lawrence Park, Wesleyville, Lake City, Cranesville, Platea, McKean,
Northwest Harborcr and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 7980 4184 8029 4185 8051 4198 8051
4204 8031 4212 8013 4213 8015 4213 8012
4220 7994
TIME...MOT...LOC 1941Z 224DEG 14KT 4192 8028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Jul 6, 4:09 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
409 PM EDT Thu Jul 6 2023
PAZ003-062115-
Crawford PA-
409 PM EDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of Crawford County
through 515 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Linesville, or 12 miles west of Meadville, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail. Very heavy
rainfall can also be expected with thunderstorms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Meadville, Cambridge Springs, Linesville, Harmonsburg, Adamsville,
Canadohta Lake, Pymatuning North, Pymatuning Central, Atlantic,
Saegertown, Conneautville, Conneaut Lake, Springboro, Blooming
Valley, Venango, Woodcock, Conneaut Lakeshore, Geneva and Hartstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Very heavy
rainfall is also occurring with this storm and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4185 7978 4148 8023 4150 8052 4169 8052
4185 8042
TIME...MOT...LOC 2009Z 231DEG 19KT 4170 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:42 PM EDT | Special Weather Statement | CLE | Erie | 63 min |
| Jul 6, 4:09 PM EDT | Special Weather Statement | CLE | Crawford | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.